Alert archive / New York / Small Craft Advisories in 2014

Small Craft Advisory 61, NWS Buffalo, NY

July 8, 2014

NWS Buffalo, NY issued this small craft advisory at Jul 8, 2014, 2:03 AM EDT. It took effect at Jul 8, 2014, 11:00 AM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jul 8, 2014, 2:03 AM EDT (06:03 UTC)
In effect from
Jul 8, 2014, 11:00 AM EDT
Expired
Jul 9, 2014, 11:00 AM EDT
In force
24 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

081 
WHUS71 KBUF 080603
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
203 AM EDT TUE JUL 8 2014

LEZ040-041-081415-
/O.NEW.KBUF.SC.Y.0061.140708T1500Z-140709T0400Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
203 AM EDT TUE JUL 8 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT
EDT TONIGHT. 

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SMITH
4 follow-up statements
661 
WHUS71 KBUF 080838
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
438 AM EDT TUE JUL 8 2014

LEZ040-041-081645-
/O.CON.KBUF.SC.Y.0061.140708T1500Z-140709T0400Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
438 AM EDT TUE JUL 8 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO MIDNIGHT EDT TONIGHT...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SMITH
180 
WHUS71 KBUF 082113
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
513 PM EDT TUE JUL 8 2014

LOZ042-043-090515-
/O.EXB.KBUF.SC.Y.0061.140709T0400Z-140709T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
513 PM EDT TUE JUL 8 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
WEDNESDAY. 

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-090515-
/O.EXB.KBUF.SC.Y.0061.140709T0400Z-140709T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
513 PM EDT TUE JUL 8 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM
EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EDT
WEDNESDAY. 

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-090515-
/O.EXT.KBUF.SC.Y.0061.000000T0000Z-140709T0900Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
513 PM EDT TUE JUL 8 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT WEDNESDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

THOMAS
066 
WHUS71 KBUF 090301
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1101 PM EDT TUE JUL 8 2014

LEZ040-041-090900-
/O.CON.KBUF.SC.Y.0061.000000T0000Z-140709T0900Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1101 PM EDT TUE JUL 8 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
WEDNESDAY...

* WINDS...WEST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-091115-
/O.CON.KBUF.SC.Y.0061.140709T0400Z-140709T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1101 PM EDT TUE JUL 8 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY...

* WINDS...WEST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-091115-
/O.CON.KBUF.SC.Y.0061.140709T0400Z-140709T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1101 PM EDT TUE JUL 8 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
WEDNESDAY...

* WINDS...WEST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
667 
WHUS71 KBUF 090830
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
430 AM EDT WED JUL 9 2014

LOZ042-043-090930-
/O.CAN.KBUF.SC.Y.0061.000000T0000Z-140709T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
430 AM EDT WED JUL 9 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA AT THIS TIME.

$$

LEZ040-041-090930-
/O.CAN.KBUF.SC.Y.0061.000000T0000Z-140709T0900Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
430 AM EDT WED JUL 9 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA AT THIS TIME.
$$

LOZ044-045-091500-
/O.CON.KBUF.SC.Y.0061.000000T0000Z-140709T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
430 AM EDT WED JUL 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 7, 8:04 PM EDT, 5 hours 59 minutes earlier.

Area forecast discussion, Jul 7, 8:04 PM EDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
804 PM EDT MON JUL 7 2014

.SYNOPSIS...
A SLOW MOVING UPPER LEVEL DISTURBANCE WILL MAKE ITS WAY ACROSS
THE GREAT LAKES REGION...RESULTING IN WARM AND MUGGY CONDITIONS
WITH SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH
WEDNESDAY. COOLER AND DRIER AIR IS EXPECTED BY THURSDAY AS HIGH
PRESSURE MOVES INTO THE LOWER GREAT LAKES.

&&

.NEAR TERM /THROUGH TUESDAY/...
REGIONAL RADARS SHOWING LINE OF SCATTERED CONVECTION WHICH PRODUCED
A COUPLE OF SEVERE WIND REPORTS ALONG THE SOUTHERN TIER CONTINUING
TO PUSH OFF TO THE SOUTHEAST. STILL COULD SEE AN ISOLATED STRONGER
STORM THE NEXT HOUR ALONG THE SOUTHERN TIER...BEFORE ENTIRE LINE
EXITS THE AREA BY 7 PM. ANOTHER AREA OF SCATTERED CONVECTION
ACROSS ONTARIO DROPPING SOUTHEAST...BUT THIS WILL HAVE LITTLE
CHANCE OF SURVIVING AS IT MOVES INTO STABLE LAKE SHADOWS. ONCE THE
CONVECTION ENDS THIS EVENING...EXPECT A BREEZY AND MUGGY REST OF
THE NIGHT.

TUESDAY IS SHAPING UP TO BE WHAT COULD BE AN INTERESTING DAY FOR
MUCH OF WESTERN AND NORTH CENTRAL NEW YORK. SPC INCLUDES THE BULK
OF WESTERN AND NORTH-CENTRAL NEW YORK IN A SLIGHT RISK FOR SEVERE
STORMS ON TUESDAY INTO TUESDAY EVENING. ANOTHER FRONT IS DEVELOP
EARLY TUESDAY ACROSS UPPER MICHIGAN AND TRACK EAST REACHING WRN
NEW YORK LATER IN THE AFTERNOON. WINDS ALOFT WILL INCREASE IN
ADVANCE OF THE FRONT WITH MLCAPES OF 1500-2000 J/KG REACHING WRN
NY BY THE AFTERNOON. HAVE INCLUDED THE POSSIBILITY OF NOT ONLY
HEAVY RAINS BUT GUSTY WINDS IN THE FORECAST FOR THE TUESDAY
AFTERNOON/EVENING TIME FRAME.

TEMPERATURE-WISE...EXPECT A WARM ALBEIT MUGGY NIGHT TONIGHT WITH
TEMPS RANGING FROM THE MID 60S ACROSS THE SOUTHERN TIER AND NORTH
COUNTRY TO THE UPPER 70S NIAGARA FRONTIER AND FINGER LAKES REGION.
ON TUESDAY TEMPERATURES WILL RANGE FROM THE UPPER 70S TO UPPER 80S.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
TUESDAY EVENING AN AMPLIFYING MID LEVEL TROUGH OVER THE UPPER GREAT
LAKES WILL ACCELERATE A STRENGTHENING COLD FRONT EAST ACROSS THE
AREA. BY EARLY EVENING THE COLD FRONT WILL BE PUSHING INTO THE
FINGER LAKES AND CENTRAL NY...TAKING THE GREATEST RAIN AND
THUNDERSTORM CHANCES WITH IT. THERE WILL STILL BE A SEVERE RISK INTO
THE EVENING ALONG AND AHEAD OF THE COLD FRONT ACROSS THE EASTERN
HALF OF THE REGION. THE QUALITY OF DYNAMICS AND SHEAR SUGGEST AN
ORGANIZED RISK OF SEVERE IF ENOUGH PRE-FRONTAL INSTABILITY IS
REALIZED. THE PRIMARY RISK WILL BE DAMAGING WINDS AND LARGE HAIL
WITH THE STRONGER STORMS AND ANY BOWING SEGMENTS WHICH DEVELOP. IF A
FRONTAL WAVE MATERIALIZES AS SHOWN IN SOME MESOSCALE MODEL
GUIDANCE...THERE MAY BE ENOUGH INCREASE IN LOW LEVEL SHEAR TO
SUPPORT A FEW SUPERCELLS AND PERHAPS AN ISOLATED TORNADO...AS
SUGGESTED IN THE DAY 2 OUTLOOK DISCUSSION FROM SPC.

BEHIND THE COLD FRONT SHOWERS AND STORMS WILL END FROM WEST TO
EAST...FIRST BY EARLY TO MID EVENING ACROSS WESTERN NY AND BY LATE
EVENING FARTHER EAST. THIS SHOULD LEAVE A DRY PERIOD OVERNIGHT AS
DRYING AND SUBSIDENCE BEHIND THE FRONT BUILD INTO THE LOWER LAKES.

WEDNESDAY AND WEDNESDAY NIGHT THE MAIN MID LEVEL TROUGH WILL MOVE
SLOWLY FROM THE UPPER LAKES EASTWARD ACROSS SOUTHERN ONTARIO AND
QUEBEC...SPREADING ANOTHER ROUND OF LARGE SCALE ASCENT ACROSS OUR
REGION. MOISTURE WILL BE LIMITED ALONG AN ASSOCIATED WEAK SECONDARY
COLD FRONT...BUT THE COMBINATION OF LARGE SCALE ASCENT AND MODEST
INSTABILITY AND CONVERGENCE MAY ALLOW A FEW SHOWERS AND ISOLATED
STORMS TO DEVELOP WEDNESDAY AFTERNOON AND EVENING. THESE SHOULD
REMAIN WIDELY SCATTERED IN NATURE WITH THE BULK OF THE DAY RAIN FREE
IN MOST LOCATIONS. ANY SHOWERS WILL END FROM WEST TO EAST LATER
WEDNESDAY EVENING WITH THE PASSAGE OF THE MID LEVEL TROUGH.
TEMPERATURES WILL BE COOLER AS TEMPS ALOFT CONTINUE TO COOL BEHIND
THE FIRST FRONT. EXPECT HIGHS TO REACH THE UPPER 70S AT LOWER
ELEVATIONS AND LOW TO MID 70S ACROSS HIGHER TERRAIN.

THURSDAY SURFACE HIGH PRESSURE WILL BUILD INTO THE CENTRAL LAKES.
THIS WILL BRING A RETURN TO DRY WEATHER AND A GOOD DEAL OF SUNSHINE.
850MB TEMPS ARE ONLY AROUND +10C...SUPPORTING HIGHS IN THE MID 70S
AT LOWER ELEVATIONS AND AROUND 70 ACROSS HIGHER TERRAIN.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
SURFACE HIGH PRESSURE WILL REMAIN OVER THE LOWER LAKES FRIDAY WITH
MORE SUNSHINE AND DRY WEATHER. THE AIRMASS WILL BEGIN TO MODERATE
WITH HIGHS VERY CLOSE TO AVERAGE FOR MID SUMMER. ON SATURDAY BOTH
THE ECMWF AND GFS SUGGEST A WEAK PLUME OF MOISTURE HEADING NORTH OUT
OF THE OHIO VALLEY OR MID ATLANTIC. THIS MAY ALLOW A FEW WIDELY
SCATTERED SHOWERS TO DEVELOP MAINLY INLAND FROM THE LAKES IF IT WERE
TO MATERIALIZE...BUT GIVEN THE WEAKNESS OF THE FEATURE FOR NOW HAVE
LEFT THE FORECAST DRY.

MODEL GUIDANCE BEGINS TO DIVERGE BY SUNDAY AND MONDAY OF NEXT WEEK
WITH A VARIETY OF TIMING AND TRACK DIFFERENCES REGARDING A
SEASONABLY STRONG CUTOFF LOW OVER THE CANADIAN PRAIRIES IN ADDITION
TO MORE SUBTLE CONVECTIVE FEATURES OVER THE UPPER MIDWEST. GIVEN THE
MODEL UNCERTAINTY...FOR NOW HAVE INCLUDED CHANCE POPS FOR BOTH
SUNDAY AND MONDAY GIVEN THE MODEL SPREAD. IT WILL BECOME WARM AND
MUGGY AGAIN AT LEAST FOR A FEW DAYS AS DEEP SOUTHWEST FLOW DEVELOPS
AHEAD OF THE SOUTH CENTRAL CANADA CUTOFF LOW. ONCE THAT CUTOFF MOVES
CLOSER...IT APPEARS WE WILL SEE ANOTHER TREND TOWARDS COOLER
TEMPERATURES BY THE MIDDLE OF NEXT WEEK.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
SCATTERED CONVECTION WILL CONTINUE TO WIND DOWN THIS EVENING WITH
ALL SHOWER AND THUNDERSTORM ACTIVITY ENDING BY 03Z. VFR CONDITIONS
WILL PREVAIL OUTSIDE OF ANY CONVECTION WHERE BRIEF RESTRICTIONS
WILL BE POSSIBLE. SOUTHWEST WINDS GUSTING TO 20 TO 25 KNOTS WILL
DIMINISH AFTER 03Z.

LINGERING LOW LEVEL MOISTURE WILL RESULT IN MVFR/IFR CIGS ACROSS
PORTIONS OF THE SOUTHERN TIER LATER TONIGHT.

ON TUESDAY IN ADVANCE OF ANOTHER COLD FRONT AFTN CU WILL RESULT
IN MAINLY MVFR CONDS. BOTH THIS AFTN/EVENING AND AGAIN ON TUESDAY
AFTERNOON AND EVENING THE AREA REMAINS IN SLIGHT RISK FOR SEVERE
THUNDERSTORMS.

OUTLOOK...
TUESDAY THROUGH WEDNESDAY...OCCASIONAL SHOWERS AND THUNDERSTORMS.
THURSDAY THROUGH FRIDAY...NO SIGNIFICANT WEATHER EXPECTED.

&&

.MARINE...
WINDS SHOULD DIMINISH BELOW SCA LEVELS TONIGHT HOWEVER ANOTHER
ROUND OF SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED ON LAKE
ERIE FROM LATE TUESDAY AFTERNOON AND TUESDAY NIGHT AS ANOTHER LOW
IS EXPECTED TO MOVE ACROSS THE UPPER GREAT LAKES...SHARPENING THAT
SURFACE PRESSURE GRADIENT AGAIN. ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS...SOME APPROACHING SEVERE LEVELS WILL BE POSSIBLE
WITH THIS SYSTEM TUESDAY INTO TUESDAY NIGHT AS WELL. LOOK FOR A
COLD FRONTAL PASSAGE WEDNESDAY/WEDNESDAY EVENING FOLLOWED BY A
PERIOD OF MORE PLACID CONDITIONS ON THE LAKE FOR THE LATTER
PORTION OF THE WEEK AS HIGH PRESSURE MOVES OVERHEAD.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LEZ040-
         041.

&&

SYNOPSIS...LEVAN
NEAR TERM...LEVAN/TMA
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...LEVAN/TMA
MARINE...LEVAN
Hazardous weather outlook, Jul 7, 5:47 PM EDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
547 PM EDT MON JUL 7 2014

NYZ001>008-010>014-019>021-085-082200-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
547 PM EDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE EXPECTED TO DEVELOP TUESDAY AFTERNOON AND
EVENING ALONG AND AHEAD OF A STRONG COLD FRONT. SOME OF THESE
STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. AN
ISOLATED TORNADO ALSO CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-082200-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
547 PM EDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE EXPECTED TO DEVELOP TUESDAY AFTERNOON AND
EVENING AHEAD OF A STRONG COLD FRONT. A FEW OF THESE STORMS MAY
PRODUCE STRONG WINDS AND LOCALLY HIGHER WAVES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Local storm report, Jul 7, 11:31 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1131 PM EDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     MARINE TSTM WIND BUFFALO                 42.88N  78.90W
07/07/2014  M67 MPH          LEZ041             NY   COAST GUARD

&&

EVENT NUMBER BUF1400187

WOOD

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:12 PM EDTSpecial Marine WarningBUF63 min
Jul 7, 9:02 PM EDTSpecial Marine WarningBUF58 min
Jul 7, 10:20 PM EDTSpecial Marine WarningBUF25 min
Jul 7, 10:25 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Orleans, Wyoming65 min
Jul 8, 1:01 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua59 min
Jul 8, 1:56 PM EDTSevere Thunderstorm WarningBUFErie, Wyoming49 min
Jul 8, 2:43 PM EDTSpecial Marine WarningBUF92 min
Jul 8, 2:45 PM EDTSevere Thunderstorm WarningBUFChautauqua60 min
Jul 8, 3:06 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie54 min
Jul 8, 3:08 PM EDTSpecial Marine WarningBUF82 min
Jul 8, 3:28 PM EDTSpecial Marine WarningBUF92 min
Jul 8, 3:35 PM EDTSevere Thunderstorm WarningBUFErie, Niagara55 min
Jul 8, 3:46 PM EDTSpecial Weather StatementBUFLewis44 min
Jul 8, 4:00 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Erie45 min
Jul 8, 4:10 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans, Wyoming44 min
Jul 8, 4:21 PM EDTSpecial Marine WarningBUF84 min
Jul 8, 4:31 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Ontario, Orleans, Wyoming57 min
Jul 8, 4:43 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus62 min
Jul 8, 4:51 PM EDTSevere Thunderstorm WarningBUFCayuga, Ontario, Oswego, Wayne54 min
Jul 8, 4:57 PM EDTSpecial Marine WarningBUF63 min
Jul 8, 4:58 PM EDTAreal Flood AdvisoryBUFGenesee, Livingston, Monroe, Ontario, Orleans, Wyoming3 hr
Jul 8, 5:02 PM EDTSevere Thunderstorm WarningBUFMonroe, Ontario, Wayne58 min
Jul 8, 5:16 PM EDTSpecial Marine WarningBUF89 min
Jul 8, 5:41 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego, Wayne79 min
Jul 8, 5:56 PM EDTSpecial Marine WarningBUF64 min
Jul 8, 6:03 PM EDTSevere Thunderstorm WarningBUFJefferson, Oswego57 min
Jul 8, 6:12 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis78 min
Jul 8, 6:54 PM EDTAreal Flood AdvisoryBUFJefferson, Lewis3 hr
Jul 8, 7:30 PM EDTSpecial Marine WarningBUF60 min

Nearby

Small Craft Advisories in New York, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.